MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381437
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte autoguard frays and splits during insertion attempts.The following information was provided by the initial reporter: i am being told by my staff that they are finding the bd iv catheters utilized for the ultrasound placed ivs.Many users have said they are finding the catheters are "fraying" and "splitting" upon insertion.16 nov 2023 1.Patient status-alive 2.Sample status?-physical sample available or not available? not available 3.Any adverse event or serious injury reported to patient or healthcare professional? no 4.Was there a delay of, or change in, the course of treatment due to the event? no 5.Are you able to further describe the issue of catheter sticking during insertion? cather is not sticking, it is breaking.6.-was there any damage noticed on catheter valve? no 7.Was there any patient involvement? insertion to patient was occurring when the catheter broke.
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.If additional information becomes available, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation results: the complaint that the catheters were fraying and splitting upon insertion could not be confirmed from the photograph that was provided for investigation.The photo showed the top web unit label from a 20g x 1.16" insyte autoguard product.The lot number on the packaging was 0832353 and the expiration date was 2023-01-31.The customer indicated that lot #3129611 was affected.A review of the inspection records and quality/manufacturing controls for the implicated lot indicated no issues with the manufacturing process.Manufacturing controls are in place to mitigate the occurrence of this type of failure.The complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.Investigation conclusion(s): the complaint of ¿catheter tip integrity¿ was not confirmed.Probable root cause(s): a root cause cannot be determined without a confirmed defect.
 
Event or Problem Description
No additional information.

Brand Name
BD INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18166786
Report Number1710034-2023-01320
Device Sequence Number17777579
Product Code FOZ
UDI-Device Identifier00382903814374
UDI-Public(01)00382903814374
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number381437
Device Lot Number3129611
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer01/21/2024
Initial Report FDA Received Date11/18/2023
Supplement Report FDA Received Date01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown